Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 229, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2004, 1:59 PM CDT for East Carroll Parish, Louisiana. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2004, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 27, 2004, 2:20 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County East Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:26 PM CDT | TSTM WND DMG | Lake Providence, LA | LARGE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KJAN 271859
SVRJAN
LAC035-271920-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 220 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTHWEST OF LAKE
PROVIDENCE TO 12 MILES NORTH OF TALLULAH...MOVING NORTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR LAKE PROVIDENCE AT 210 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3267 9127 3270 9139 3284 9132 3293 9122
3290 9115 3299 9110 3289 9108 3284 9115
3276 9117 3273 9106 3265 9115 3258 9111
3258 9110 3264 9101 3261 9101 3255 9118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:10 AM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 6:10 AM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT SUN JUN 27 2004 .AVIATION...WIDESPREAD MVFR CONDS AND LOCAL AREAS OF IFR/LIFR CONDS WILL EXIST IN THE VICINITY OF JAN...GLH...GWO...CBM...MEI...AND NMM UNTIL AT LEAST 14Z THIS MORNING AS PRECIP ASSOC WITH A SMALL MID LEVEL DISTURBANCE PASSES TO THE EAST. VFR CONDS ARE EXPECTED THIS MORNING FOR KHBG. A MESOSCALE BOUNDARY FROM NEAR MCCOMB TO SHUBUTA WILL KEEP MOST TSTM ACTIVITY ANCHORED TO THE SOUTH OF MEI/NMM THIS MORNING. HBG WILL SEE RISK FOR TS IN VICINITY DURING THE NEXT FEW HOURS AS THE BOUNDARY SINKS SLOWLY SOUTH. PRIMARY CONSIDERATIONS LATER TODAY AND THIS EVENING CONCERN TSTM REDEVELOPMENT WITH APPROACH OF E TX SHORTWAVE TROUGH. EXPECT CURRENT SHOWER/TSTM ACTION AND MVFR/IFR CONDS TO DIMINISH QUICKLY LATER THIS MORNING AS DISTURBANCE MOVES EAST...BUT QUICK REGENERATION IS EXPECTED THIS AFTERNOON AS SOME DESTABILIZATION TAKES PLACE AND BOUNDARIES ARE IN ABUNDANCE. GLH AND GWO LOOK TO BE UNDER GREATEST RISK FOR TSTM CONDS THIS AFTN. 43/EC && .SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. UNFORTUNATELY...NO SIGNIFICANT RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH THE LATEST WAVE OVER CENTRAL TEXAS SHOWING GOOD ORGANIZATION IN WV SATELLITE IMAGERY. && .DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH MONDAY OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS SLOWLY TRACKS TO THE EAST/NORTHEAST. MODEL PW VALUES ARE ABOUT .3 INCHES OVERDONE WHEN COMPARED TO THE 00Z SOUNDING DATA. THIS IS PROBABLY THE SOURCE FOR THE OVERESTIMATION OF THE PRECIPITATION VALUES IN THE MODEL DATA. NEVER-THE-LESS...FFG GUIDANCE VALUES REMAIN EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE NUMBERS. FOR THIS REASON...FEEL CONFIDENT IN EXTENDING THE FFA THROUGH TODAY (AND EVENTUALLY THROUGH TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA ALONG THE BOUNDARY. SOME GOOD NEWS IN ALL OF THIS IS THAT THE ABUNDANT CLOUD COVER OVER THE AREA TODAY SHOULD HELP KEEP THE STRONG THUNDERSTORMS WITH THE TORRENTIAL DOWNPOURS FROM BECOMING WIDESPREAD. FOR MONDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. EXPECT THE FOCUS OF THE PRECIP TO MOVE SOUTHWARD THROUGHOUT THE DAY AS THE WAVE EXITS THE AREA AND AS THE BOUNDARY BEGINS TO RESETTLE DOWN ALONG THE COAST. GIVEN LESS FAVORABLE JET POSITIONING AND LESS MOISTURE TRANSPORT INTO THE AREA (AND THUS LOWER PW VALUES)...THE RAINFALL AMOUNTS SHOULD BE LESS THAN THE PREVIOUS TWO DAYS. WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM HEATING IN THE AFTERNOON)...HAVE CHOSEN TO GO WITH MID RANGE SCATTERED POPS FOR AFTERNOON THUNDERSTORMS. ON WEDNESDAY NIGHT...THE CONVECTION SHOULD DIMINISH IN MOST AREAS...EXCEPT IN THE WEST WHERE ANOTHER APPROACHING SHORT WAVE TROUGH BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH AGAIN AND OVER THE AREA. BY AFTERNOON ON THURSDAY...EXPECT A RETURN TO THE WET PATTERN AS THE TROUGH SLOWLY APPROACHES. SHEAR PROFILES WITH THIS WAVE ARE EXPECTING TO BE WEAK. GIVEN THE ANTICIPATED SLOW APPROACH OF THIS NEXT SYSTEM...ANTICIPATE ANOTHER CIRRUS SHIELD TO ADVANCE OUT AHEAD OF THE MAIN SYSTEM...THUS HAVING A SOMEWHAT STABILIZING EFFECT AS IT ARRIVES THURSDAY NIGHT AND FRIDAY. FOR THIS REASON...THINK THAT THIS WAVE WILL BEHAVE IN THE SAME MANNER AS THE PREVIOUS ONES. FOR SATURDAY AND SUNDAY...WILL KEEP THE AREA IN THE WET PATTERN...DUE TO HIGH UNCERTAINTY IN THE MODELS. THE ONLY THING THAT THEY APPEAR CLEAR ON IS THAT THEY DONT REINTENSIFY THE BERMUDA HIGH (WHICH WOULD ALLOW FOR US TO TRY OUT.) HOWEVER...DUE TO THE ABSENCE OF ANY MAJOR SYSTEMS APPROACHING...HAVE GONE WITH CLIMO POPS. GIVEN THE ENTRENCHED CLOUDY/WET PATTERN...HAVE GONE WITH TEMPS LOWER THAN NORMAL THROUGH THE 7 DAY FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 83 71 87 71 / 60 40 50 30 MERIDIAN 85 70 87 70 / 60 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TODAY. LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TODAY. AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TODAY. && 18/HENRY
Hazardous weather outlook, Jun 27, 1:37 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 137 PM CDT SUN JUN 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281837- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 137 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING NORTH OF THIS LINE. THE STRONG STORM ACTIVITY WILL BE MAINLY BEFORE MIDNIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION BY MONDAY AFTERNOON. A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO COMBINE WITH A MOIST AND UNSTABLE AIRMASS T0 CONTINUE OUR CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY BEFORE MIDNIGHT. MID AND UPPER LEVEL WINDS WILL SUPPORT SOME STORM ORGANIZATION AND STRONG WIND GUSTS. OUR CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE REGION. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE IN THE AFTERNOON. THE PRIMARY RISKS WITH THE ISOLATED SEVERE STORMS FOR THIS AFTERNOON AND EVENING WILL BE WINDS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND HAIL. ...FLOODING... A FLOOD WATCH FOR FLASH FLOODING WILL BE ISSUED FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI FOR TONIGHT. PLEASE REFER TO THE WATCH FOR DETAILS. HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR THIS EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE POSSIBLE FOR LATE THIS AFTERNOON AND EVENING...OTHERWISE IT IS NOT ANTICIPATED UNTIL NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 27, 10:51 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1051 AM CDT SUN JUN 27 2004 MSZ074-271700- FORREST- 1051 AM CDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS WILL AFFECT THE CITY OF HATTIESBURG AS WELL AS FORREST COUNTY... AT 1045 AM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR THE LAMAR AND FORREST COUNTY LINE...FROM SUMRALL TO TALOWAH. THIS LINE OF STORMS WAS MOVING TO THE EAST AT 25 MILES AN HOUR. WIND GUSTS OF 45 TO 50 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL IN EXCESS OF AN INCH IN AN HOURS TIME CAN BE EXPECTED AS THIS LINE OF STORMS MOVES THROUGH. WINDS OF 40 MILES AN HOUR HAVE ALREADY BEEN REPORTED BY THE HATTIESBURG EMERGENCY OPERATIONS CENTER. PONDING OF WATER ON AREA ROADWAYS...AS WELL AS LOW-LYING AREAS CAN BE EXPECTED. THE STORMS WILL AFFECT MOTORISTS ON INTERSTATE 59 BETWEEN MILE MARKERS 73 AND 51...AS WELL AS THE CITY OF HATTIESBURG...THROUGH 1130 AM. THE STORMS WILL CONTINUE MOVING EAST THROUGH MUCH OF FORREST COUNTY THROUGH NOON. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. 10
Local storm report, Jun 27, 11:19 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND GST 2 N HATTIESBURG 31.34N 89.31W
06/27/2004 50 MPH FORREST MS EMERGENCY MNGR
HATTIESBURG EOC REPORTED THAT THUNDERSTORM WIND GUSTS
KNOCKED DOWN TWO TREES JUST NORTH OF THE CITY OF
HATTIESBURG.
1105 AM TSTM WND GST 10 SE HATTIESBURG 31.21N 89.19W
06/27/2004 50 MPH FORREST MS EMERGENCY MNGR
HATTIESBURG EOC REPORTED THUNDERSTORM WIND GUSTS KNOCKED
DOWN 2 TREES IN THE MCLAURIN AREA.
&&
BUTTSLocal storm report, Jun 27, 1:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 WNW FLORENCE 32.17N 90.16W
06/27/2004 RANKIN MS EMERGENCY MNGR
TREES DOWN.
1250 PM TSTM WND DMG 1 S FLORENCE 32.14N 90.13W
06/27/2004 RANKIN MS EMERGENCY MNGR
TREE ON HOUSE.
1250 PM TSTM WND DMG 1 E RICHLAND 32.23N 90.15W
06/27/2004 RANKIN MS EMERGENCY MNGR
TREE ON HOUSE.
&&
WILSONLocal storm report, Jun 27, 1:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
06/27/2004 ADAMS MS LAW ENFORCEMENT
TREES DOWN.
0130 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
06/27/2004 ADAMS MS LAW ENFORCEMENT
*** 3 INJ *** TREE ON HOUSE.
0130 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
06/27/2004 ADAMS MS LAW ENFORCEMENT
TREE ON HOUSE.
&&
WILSONLocal storm report, Jun 27, 1:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG PURVIS 31.14N 89.41W
06/27/2004 LAMAR MS LAW ENFORCEMENT
COUNTY WIDE. 15 TREES DOWN. POWERLINES DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:58 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Richland | 27 min |
| Jun 27, 1:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 47 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.